MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X49MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X49MM; PROSTHESIS, HIP
Catalog Number 11-165222
Medical Device Problem Codes Difficult to Insert (1316); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the ring inside the head is loose and does not allow the liner to be implanted properly.There was no harm or health consequences to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.A ringloc bi-polar 28x49mm, part # 11-165222 from lot 249980, was returned and evaluated against the complaint.No identifiers are visible to be verified against the complaint.The returned assembly appears to be fully seated.The liner rotates freely within the cup.By viewing into the cut outs, it can be seen that the locking groove of the liner is engaging the ring.While holding the shell in 1 hand, the technician attempted to disengage the assembly, by pulling on the lip of the liner with a thumb from the other hand.The assembly could not be physically disengaged in the lab.Small nicks and dings are present around the rim of the cup.A small sliver of poly was observed inside one of the cutouts of the liner.Dhr was reviewed and no discrepancies related to the reported event were found.The investigation could not verify or identify any evidence of product contribution to the reported problem.The complaint could not be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
RINGLOC BI-POLAR 28X49MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17354745
Report Number0001825034-2023-01692
Device Sequence Number6041387
Product Code JDI
UDI-Device Identifier00880304002227
UDI-Public(01)00880304002227(17)271106(10)249980
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11-165222
Device Lot Number249980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown